# SDR CA130110001

- Difficulty date: January 7, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8102
- Aircraft time: 59,378 hours
- Engine: Pwa PW120A
- Propeller: Hamstd 14SF7
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Adapter
- Part number: 311652701
- Condition: Restricted
- Location: Inter Compressor
- Part time: 48,660 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) ON DESCENT, FLIGHT CREW NOTICED A STRONG BURNING PLASTIC ODOR IN THE COCKPIT. AN EMERGENCY WAS DECLARED AND FLIGHT CREW DONNED THEIR OXYGEN MASK.  SOME ELECTRICAL SYS AND ENGINE BLEEDS WERE TURNED OFF.  AFTER FEW MINUTES THE ODOR DISSIPATED.  ACFT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE TEAM, DISPATCHED TO THE OUTSTATION, DETERMINED THAT THE CONTAMINATION SOURCE ORIGINATED FROM THE NR 1 BLEED SYS. THE ACFT WAS FERRIED TO A MAINTENANCE BASE WITH THE NR1 BLEED SYS SELECTED OFF.  FURTHER TROUBLESHOOTING REVEALED PRESENCE OF GLYCOL CONTAMINATION TRACES AT THE INTER COMPRESSOR CASE, ICC, PLENUM, A PARTICLE WAS ALSO FOUND AT THE ICC DRAIN.  THE DRAIN WAS CLEANED, ENGINE RAN, ENVIRONMENTAL SYS TESTED AND TEST FLIGHT SUCCESSFULLY CONDUCTED BEFORE RETURNING THE ACFT INTO SERVICE.
